Mirena Spotting After 2 Years: Explained!

Mirena is an intrauterine device that provides contraception. However, apart from that, it may cause some problems such as spotting, bleeding after sex, or light periods. 

Do you have a complaint about Mirena spotting after 2 years?

Yes, it can happen. Mirena can cause spotting and light periods. It may occur initially if your body is adjusting to the Mirena. Also if Mirena has fallen out or been displaced. Here we will tell you all the reasons for it

Keep reading if you want to know them!

What Is Mirena?

Before we start with anything else, you must know what Mirena is and how it provides contraception. 

To prevent pregnancy, women need contraception. There are various methods for it. But the most common and efficient is an intrauterine device.

Mirena is an intrauterine device that provides contraception with the help of hormone release.

The benefit of getting it implanted is that you do not need to take any pill! And you also have an efficient contraception. 

Otherwise many women forget to take contraceptive pills which results in an unplanned pregnancy. 

Mirena and other intrauterine devices provide contraception and do not need anything else. So, you do not need to get tense like you have to do for pills. 

Mirena releases the hormone levonorgestrel (synthetic progesterone) in your body. 

It prevents pregnancy by thickening the mucus in the cervix, which, in turn, prevents the sperm from reaching the egg. So no fertilization occurs. 

mirena-spotting-after-2-years

Moreover, it thins your endometrium so that no pregnancy can occur. Partially it also stops ovulation. 

Mirena can provide contraception for up to five to seven years. It is also used to treat heavy periods. 

Sometimes it can also lead to late periods, and cause your periods to get light. Due to this reason, sometimes women get no periods with Mirena.

What Causes Mirena Spotting?

Mirena provides contraception, but it has its side effects too. 

A common one is it can cause spotting or unexplained vaginal bleeding. Rarely do they occur due to some serious health condition. Most women are bothered that it may be happening because something is wrong with their internal organs. But that is not the case all the time, so you do not need to worry! 

Usually, with hormonal contraceptive intrauterine devices, the periods keep getting lighter and lighter. 

People often have a complaint of random bleeding with Mirena after 3 years. Here, we will tell you the reasons for it. However, some women also have a concern about how to stop Mirena bleeding and Mirena’s coil spotting after two years

If you have the same complaints, it is always a good idea to visit the healthcare provider. 

Here are the reasons for Mirena spotting:

  1. Your Body Is Adjusting to The Change

When you get Mirena inserted, it is common to have brown discharge after IUD insertion. It happens because your body has got a change in hormones, and it is trying to adjust to it. 

Spotting on Mirena is common in the initial days because the hormones try to thin out the endometrium, so it does not bleed heavily. 

Each month, your uterus prepares for a possible pregnancy, so endometrium is formed. When you do not get pregnant, it sheds, leading to vaginal bleeding. When the endometrium is thick, eventually you bleed more, and when it is thin, you get light periods. 

However, if you have a complaint of Mirena spotting after 2 years, it may be a sign of something going on in your body. Therefore you must visit the healthcare provider for a check-up. 

  1. Mirena Falls Out 

Do you have a complaint of constant bleeding with Mirena after 1 year? It could be because of your IUD falling out.

Now you must be thinking about how your IUD could fall, and you do not even know about it. 

Firstly let me tell you that it happens quite rarely, but may happen. Your Mirena intrauterine device can fall out, and you may even not know about it because it can happen when you use the toilet. 

You may not be able to see it, and it can get flushed!  

If you have a complaint of spotting with Mirena after 4 years, or random bleeding with Mirena after 5 years, it may occur because your intrauterine device has fallen out. 

If you have a complaint of heavy bleeding on Mirena or IUD cramps after two years, you must consult with a healthcare provider and get an ultrasound done. 

IUD

In the ultrasound, the healthcare provider can visualize whether an intrauterine device is inside or has fallen out. If your IUD has fallen, you will require emergency contraception until you get a new device inserted. 

  1. Your IUD Has Been Displaced

A common reason for Mirena spotting after 2 years is if your intrauterine device has been displaced. 

Sometimes it may move, and cause cramps, bleeding, or spotting. 

You may have a question- is it normal to bleed after having Mirena for 2 years? The answer to it is yes. It can happen if your IUD is displaced, and if it happens, you must keep it in your mind. 

However, if your Mirena coil is displaced, you may not need emergency contraception because it still releases hormones that provide contraception by thickening the mucus. 

But it is still better to consult with a healthcare provider as they can decide better. 

  1. Something Is Unusual With Your Uterus

Once you and your healthcare provider have ruled out the other causes, such as your IUD is in place. They will consider other causes for Mirena’s bleeding after 6 months or so. 

They will evaluate whether everything is fine with your uterus and the reproductive system or not. Rarely does it happen due to some serious health condition? 

However, you should not take it lightly and if the complaint persists, visit a healthcare provider. 

Sometimes other causes such as uterine fibroids, uterine polyps, endometriosis, thyroid dysfunction can cause spotting with Mirena. 

To rule out the exact cause, the healthcare provider will perform an ultrasound and other diagnostic tests that can help find the underlying cause.

You must consult with the healthcare provider if the complaint persists and remains for a long time. 

How to Stop Mirena Spotting?

You can not stop Mirena spotting on your own. Also, do not take any medications without consulting with your healthcare provider. 

If it is bothering you, visit your gynecologist so that they can rule out the exact cause for it and give you the treatment. 

What Causes Brown Discharge With IUD After 2 Years?

Women often have a complaint of brown discharge, spotting, and irregular periods after IUD insertion. It often happens because your body is adapting to the progestin hormone. 

Therefore do not panic about it. 

What Causes Cramping With Mirena After 2 Years?

It is a common complaint to have cramps with Mirena that occur because your uterus is a muscle. 

When something is inserted into it, such as an IUD, it tightens, hence you feel a cramping sensation. 

What Can You Do With If You Have Constant Spotting On Mirena After 2 Years?

If you have the complaint of constant spotting on Mirena, you must consult with a healthcare provider. 

How Long Is Spotting After Mirena?

You may be concerned about how long the spotting will last after Mirena. You must put this query in front of your healthcare provider. Ask them whatever is bothering you. 

Is Spotting Normal With Mirena?

Spotting on Mirena can happen, and it is often normal. However, you should consult with your healthcare provider. 

Sometimes it could occur due to some serious underlying health condition. 

Mirena Coil Spotting After 2 Years

You may have a complaint of spotting on Mirena even after 2 years. In most cases, it is normal.

But sometimes it may be occurring due to some serious health condition. Therefore you must visit the gynecologist so that they can rule out the exact cause and treat it. 

FAQs

Question: Is it normal to bleed with an IUD after 2 years?

Answer: Yes, sometimes it is normal to bleed with an IUD after 2 years. Regardless, best to be sure by consulting your doctor.

Question: Is it normal to have a period with Mirena after 2 years?

Answer: Yes it is normal to have slight spotting with Mirena after 2 years. Heavy bleeding might indicate many underlying conditions. So, visit a healthcare professional.

Question: Can stress cause spotting with IUD?

Answer: Stress can cause spotting due to hormonal imbalance with IUD.

Question: When should I go to the doctor for spotting between periods?

Answer: If the complaint of spotting between periods persists for more than three months, you must consult with a healthcare provider soon. 

Conclusion 

Mirena spotting after 2 years can occur because of various reasons such as a displaced intrauterine device, or it’s falling out. Or sometimes when your body is adjusting to the hormones. 

Rarely does it happen due to some serious underlying health condition? 

However, if you have a complaint of spotting after Mirena insertion, you must consult with a healthcare provider.

Dr Umme Hurayra

Dr Umme Hurayra

Hi, I'm Umme Hurayra. I am currently studying MBBS in Mymensingh Medical College. Medical science is an incredible thing. I like to share my knowledge with everyone.

Wholesomealive.com -a blog about Healthy Living
Logo